Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 66, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 22, 2006, 7:39 PM EDT for Perry County, Pennsylvania. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2006, 7:39 PM EDT (23:39 UTC)
- Expired
- Jun 22, 2006, 8:45 PM EDT
- In force
- 66 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Perry County, PA
The radar
The State College radar (KCCX), 86 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 6:38 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:42 PM EDT, 57 minutes earlier.
Area forecast discussion, Jun 22, 6:42 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 642 PM EDT THU JUN 22 2006 .SHORT TERM /REST OF TONIGHT/... FAST UPDATE TO ZFPCTP FOR THE NEW WATCH TO COVER THE REST OF OUR COUNTIES EAST OF CURR WATCH. NO OTHER CHANGES MADE. && .PREV DISCUSSION... /ISSUED 418 PM EDT THU JUN 22 2006/ SHORT TERM /TONIGHT THROUGH SUNDAY/... OUTFLOW FROM LAST NIGHTS MCS HAS KEPT THINGS QUITE SO FAR ACROSS CENTRAL PA...BUT MAIN CONCERN REMAINS FROM JUST EAST OF PIT...WESTWARD...AS AIRMASS OVER THE OH VLY IS VERY UNSTABLE. THUS LOOKING AT WIDELY SCATTERED STORMS THIS AFTERNOON AS THE AIRMASS HEATS UP. MORE IN THE WAY OF WIDESPREAD STORMS THIS EVENING...ESP IN THE WEST...AS THE REMAINS OF THE MCS TRACKS EASTWARD FROM THE OH VLY. SOME STORMS WILL LIKELY BE ON THE STRONG TO SEVERE SIDE. HEAVY RAIN POSSIBLE...BUT STORMS WILL BE MOVING. SVR TSTORM WATCH 543 CONTINUES THROUGH 10PM/02Z. FRONT SLIDES THROUGH FRIDAY BRINGING HIGH PROB OF SHOWERS/TSTORMS TO ALL OF CENTRAL PA. FRONT SETTLES IN ALONG MASON/DIXON LINE FRI NIGHT THROUGH EARLY NEXT WEEK. THREAT FOR HEAVY RAIN AND FLOODING DEVELOPS AS SHOWERS/TSTORMS RIDE ALONG THIS BOUNDARY AS DEFORMATION ZONE TIGHTENS AND PW/S INCREASE. COULD SEE SEVERAL INCHES OF RAIN IN A 36HR PERIOD IN/NEAR THE LOWER SUSQ VALLEY. AN ESF HAS BEEN ISSUED DETAILING THE THREAT. REGION CAN HANDLE A COUPLE OF INCHES OF RAIN...BUT TRAINING ECHOS OR SEVERAL INCHES OF RAIN IN JUST A COUPLE OF HOURS WILL CAUSE PROBLEMS WITH RUNOFF IN THIS SOUPY ATMOSPHERE. LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... NO BIG CHANGES TO THE EXTENDED AS FRONTAL BOUNDARY CONTINUES TO LINGER JUST TO OUR SOUTHEAST. HIGHEST PROB FOR SHOWERS/TSTORMS WILL BE IN THE SOUTHEAST AS DEEP MOISTURE AND SE WINDS FEED INTO THE FRONT SUN THROUGH TUE SHARPENING THE BOUNDARY. CORE OF HEAVIEST PRECIP MAY BE JUST TO OUR EAST BUT COULD EXTEND BACK INTO THE LOWER SUSQ VALLEY...ESPECIALLY MON. JUST ISOLATED TO SCATTERED DAILY SHOWERS/TSTORMS ACROSS THE NORTHWEST AND CENTRAL COUNTIES THROUGH THE PERIOD. MUGGY CONDITIONS WILL CONTINUE ALSO FOR THE SOUTHEAST AS DEWPOINTS CLIMB TO NEAR 70 DEGREES FOR SEVERAL DAYS. TEMPS WILL BE TEMPERED A BIT BY PLENTY OF CLOUDS...BUT THAT WILL BRING VERY MILD LOWS AND NEAR NORMAL HIGHS. PATTERN FINALLY BREAKS BY WED INTO THU AS FRONT FINALLY WASHES OUT AND HIGH PRESSURE CAN BUILD STRONGER OVER CENTRAL PA. AVIATION... MAINLY VFR THIS AFTERNOON...BUT MVFR EARLY ON AT HIGHER ELEVATION SITES LIKE BFD AND JST...GIVEN BANDS OF SC. MORE MVFR AND IFR CONDITIONS TONIGHT UNTIL AROUND 14Z ON FRIDAY...AS REMAINS OF MCS TRACK EASTWARD FROM THE OH VLY. THEN BACK TO VFR AROUND MIDDAY FOR A BRIEF TIME...UNTIL FRONT FIRES UP MORE STORMS DURING THE AFTERNOON AND EVENING HOURS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DANGELO
Hazardous weather outlook, Jun 22, 4:56 AM EDT, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 456 AM EDT THU JUN 22 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-230900- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 456 AM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT VERY HUMID AIR WILL SURGE INTO THE REGION TODAY SETTING THE STAGE FOR SOME SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. SOME OF THE STRONGER STORMS COULD CAUSE STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLOW MOVING FRONT WILL STALL JUST TO THE SOUTH OF THE STATE LATER FRIDAY AND OVER THE WEEKEND. THIS WILL PROVIDE THE FOCUS FOR LOCALLY HEAVY RAINS. AT THIS TIME IT APPEARS THE BIGGEST THREAT FOR FLOODING RAIN WILL BE OVER SOUTHEASTERN PARTS OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 22, 5:15 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 515 PM EDT THU JUN 22 2006 PAZ004-005-010-222215- ELK-MCKEAN-WARREN- 515 PM EDT THU JUN 22 2006 ...STRONG THUNDERSTORMS MOVING INTO REGION... AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS APPROACHING FROM WESTERN PENNSYLVANIA. THE THUNDERSTORMS WILL BE NEAR YOUNGSVILLE AROUND 525 PM...CHAPMAN STATE PARK AROUND 535 PM...WARREN AROUND 540 PM...RUSSELL...SHEFFIELD AND CLARENDON AROUND 545 PM...PORTLAND MILLS AROUND 550 PM...LUDLOW...KINZUA DAM AND BROCKPORT AROUND 555 PM. INTENSE LIGHTNING AND VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
Special weather statement, Jun 22, 5:30 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 530 PM EDT THU JUN 22 2006 PAZ017-222230- CLEARFIELD- 530 PM EDT THU JUN 22 2006 ...STRONG THUNDERSTORMS APPROACHING REGION... AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS APPROACHING CLEARFIELD COUNTY. THE THUNDERSTORMS WILL OVERSPREAD THE COUNTY FROM THE WEST BETWEEN 545 PM AND 730 PM. EXPECT FREQUENT LIGHTNING AND VERY HEAVY RAIN FROM THESE STORMS...CAUSING WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
Special weather statement, Jun 22, 6:02 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 602 PM EDT THU JUN 22 2006 PAZ024-025-033-034-222300- BEDFORD-BLAIR-CAMBRIA-SOMERSET- 602 PM EDT THU JUN 22 2006 ...STRONG THUNDERSTORMS APPROACHING REGION... AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF INDIANA TO 11 MILES EAST OF MOUNT PLEASANT...MOVING EAST AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR JENNERSTOWN...BOSWELL AND ACOSTA AROUND 620 PM...STOYSTOWN...JEROME AND FRIEDENS AROUND 625 PM...FERNDALE...WESTMONT...VINTONDALE AND TIRE HILL AROUND 630 PM. VERY HEAVY RAIN AND FREQUENT LIGHTNING WILL ACCOMPANY SOME OF THESE STORMS THIS EVENING...CAUSING WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER:
Special weather statement, Jun 22, 6:45 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 645 PM EDT THU JUN 22 2006 PAZ005-006-010-012-018-019-037-041-222345- ELK-MCKEAN-NORTHERN CENTRE-NORTHERN CLINTON-NORTHERN LYCOMING-POTTER- SOUTHERN CENTRE-TIOGA- 645 PM EDT THU JUN 22 2006 ...STRONG THUNDERSTORMS APPROACHING REGION... AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS APPROACHING FROM WESTERN PENNSYLVANIA. THE THUNDERSTORMS WILL BE NEAR SHINGLEHOUSE AND BENEZETTE AROUND 650 PM...ROULETTE AND KEATING SUMMIT AROUND 655 PM...OSWAYO AND AUSTIN AROUND 705 PM...SANDY RIDGE...PHILIPSBURG...KARTHAUS AND COUDERSPORT AROUND 710 PM...STATE COLLEGE AROUND 745 PM. FREQUENT LIGHTNING...WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER:
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 5:24 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 66 min |
| Jun 22, 5:44 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 61 min |
| Jun 22, 5:52 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 53 min |
| Jun 22, 6:28 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 62 min |
| Jun 22, 6:44 PM EDT | Severe Thunderstorm Warning | CTP | Cameron | 46 min |
| Jun 22, 6:51 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 54 min |
| Jun 22, 6:55 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 65 min |
| Jun 22, 7:16 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 89 min |
| Jun 22, 7:30 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 45 min |
| Jun 22, 7:41 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 64 min |
| Jun 22, 7:49 PM EDT | Severe Thunderstorm Warning | CTP | Juniata | 26 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.